Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 1, NWS Mobile, AL
NWS Mobile, AL issued this coastal flood statement at May 23, 2009, 12:04 AM EDT. It took effect at May 23, 2009, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2009, 12:04 AM EDT (04:04 UTC)
- In effect from
- May 23, 2009, 8:00 AM EDT
- Expired
- May 23, 2009, 4:03 PM EDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KMOB 230404 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1104 PM CDT FRI MAY 22 2009 ...MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE AS A LOW PRESSURE SYSTEM OVER THE GULF MOVES NORTH TO THE CENTRAL GULF COAST ON SATURDAY... ...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES... .A LOW PRESSURE SYSTEM CENTERED ABOUT 200 MILES SOUTH OF PENSACOLA WILL MOVE SLOWLY NORTH AND NORTHWEST THROUGH SATURDAY AFTERNOON. AS THE LOW MOVES NORTH...GUSTY NORTHEASTERLY WINDS AT 20 TO 30 MPH WILL BECOME MORE SOUTHERLY BY SATURDAY AFTERNOON. THIS STRONGER SOUTHERLY FLOW OFF THE GULF COULD RESULT IN SOME MINOR COASTAL FLOODING AND BEACH EROSION. THE INCREASED SOUTHERLY WINDS WITH HIGHER WAVES BREAKING IN THE SURF ZONE WILL PRODUCE STRONG AND VERY DANGEROUS RIP CURRENTS AT AREA BEACHES. ALZ063-064-FLZ002-004-006-231200- /O.NEW.KMOB.CF.S.0001.090523T1200Z-090524T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1104 PM CDT FRI MAY 22 2009 AS A LOW PRESSURE SYSTEM OVER THE OPEN GULF 200 MILES SOUTH OF PENSACOLA MOVES NORTH THROUGH SATURDAY...EAST TO NORTHEAST WINDS AT 15 TO 25 MPH WILL BECOME SOUTHERLY AT 20 TO 30 MPH BY SATURDAY AFTERNOON. THE INCREASED SOUTHERLY WINDS WILL BRING COASTAL WATER LEVELS UP THROUGH SATURDAY AFTERNOON. MINOR COASTAL FLOODING WITH TIDES POSSIBLY NEAR 3 FEET ABOVE NORMAL WILL BE POSSIBLE IN THE LATE MORNING AND EARLY AFTERNOON HOURS AS WE TRANSITION THROUGH ASTRONOMICAL HIGH TIDE. SWELLS MOVING IN FROM OFFSHORE WILL ALSO BRING THE POSSIBILITY OF SOME HIGHER WAVE RUN-UP ALONG THE GULF BEACHES. THIS COULD RESULT IN SOME MINOR BEACH EROSION AS WELL ON SATURDAY. IN ADDITION TO THE POSSIBILITY OF MINOR COASTAL FLOODING AND BEACH EROSION...THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. $$
5 follow-up statements
000 WHUS44 KMOB 231141 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 641 AM CDT SAT MAY 23 2009 ...MINOR COASTAL FLOODING AND BEACH EROSION WILL CONTINUE AS A LOW PRESSURE SYSTEM OVER THE GULF MOVES NORTH TO THE CENTRAL GULF COAST TODAY... ...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES... .A LOW PRESSURE SYSTEM CENTERED ABOUT 100 MILES SOUTH OF THE MISSISSIPPI COAST WILL MOVE SLOWLY NORTH NORTHWEST TODAY. AS THE LOW MOVES NORTH...GUSTY NORTHEASTERLY WINDS AT 20 TO 30 MPH WILL BECOME MORE SOUTHERLY BY LATE THIS MORNING. THIS STRONGER SOUTHERLY FLOW OFF THE GULF WILL RESULT IN SOME MINOR COASTAL FLOODING AND BEACH EROSION. THE INCREASED SOUTHERLY WINDS WITH HIGHER WAVES BREAKING IN THE SURF ZONE WILL PRODUCE STRONG AND VERY DANGEROUS RIP CURRENTS AT AREA BEACHES. ALZ063-064-FLZ002-004-006-232000- /O.CON.KMOB.CF.S.0001.090523T1200Z-090524T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 641 AM CDT SAT MAY 23 2009 THE INCREASED SOUTHERLY WINDS WILL BRING COASTAL WATER LEVELS UP THROUGH THIS AFTERNOON. MINOR COASTAL FLOODING WITH TIDES POSSIBLY NEAR 3 FEET ABOVE NORMAL WILL BE POSSIBLE IN THE LATE MORNING AND EARLY AFTERNOON HOURS AS WE TRANSITION THROUGH ASTRONOMICAL HIGH TIDE. SWELLS MOVING IN FROM OFFSHORE WILL ALSO BRING THE POSSIBILITY OF SOME HIGHER WAVE RUN-UP ALONG THE GULF BEACHES. THIS COULD RESULT IN SOME MINOR BEACH EROSION AND SOME MINOR COASTAL FLOODING PARTICULARLY AT PREVIOUSLY ERODED AREAS SUCH AS THE WEST END OF DAUPHIN ISLAND. IN ADDITION TO THE POSSIBILITY OF MINOR COASTAL FLOODING AND BEACH EROSION...THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. $$
000 WHUS44 KMOB 231325 CFWMOB URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 825 AM CDT SAT MAY 23 2009 ...DANGEROUS COASTAL FLOODING AND BEACH EROSION WILL AFFECT COASTAL MOBILE COUNTY ESPECIALLY THE WEST END OF DAUPHIN ISLAND TODAY... ...MINOR COASTAL FLOODING AND BEACH EROSION WILL CONTINUE ALONG THE NORTHWEST FLORIDA COAST AND COASTAL BALDWIN COUNTY ALABAMA AS A LOW PRESSURE SYSTEM OVER THE GULF MOVES NORTH TO THE CENTRAL GULF COAST TODAY... ...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES... .A LOW PRESSURE SYSTEM CENTERED ABOUT 75 MILES SOUTH OF MOBILE ALABAMA WILL MOVE SLOWLY NORTH NORTHWEST TODAY. AS THE LOW MOVES NORTH...GUSTY NORTHEASTERLY WINDS AT 20 TO 30 MPH WILL BECOME MORE SOUTHERLY BY LATE THIS MORNING. THIS STRONGER SOUTHERLY FLOW OFF THE GULF WILL RESULT IN DANGEROUS COASTAL FLOODING OVER COASTAL MOBILE COUNTY ALABAMA ESPECIALLY THE WEST END OF DAUPHIN ISLAND WITH SOME MINOR COASTAL FLOODING AND BEACH EROSION OVER THE NORTHWEST FLORIDA PANHANDLE AND COASTAL BALDWIN COUNTY ALABAMA. THE INCREASED SOUTHERLY WINDS WITH HIGHER WAVES BREAKING IN THE SURF ZONE WILL PRODUCE STRONG AND VERY DANGEROUS RIP CURRENTS AT AREA BEACHES. ALZ063-232130- /O.CAN.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/ /O.NEW.KMOB.CF.W.0001.090523T1325Z-090523T2300Z/ LOWER MOBILE- 825 AM CDT SAT MAY 23 2009 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. INCREASED SOUTHERLY WINDS AND SWELLS MOBILE IN FROM OFFSHORE WILL BRING COASTAL WATER LEVELS UP AND ONTO BEACH AREAS OF MOBILE COUNTY...ESPECIALLY THE WEST END OF DAUPHIN ISLAND...THROUGH THIS AFTERNOON. THIS WILL RESULT IN MAJOR BEACH EROSION AND COASTAL FLOODING PARTICULARLY AT PREVIOUSLY ERODED AREAS SUCH AS THE WEST END OF DAUPHIN ISLAND. TIDES OF 2 TO 3 FEET ABOVE NORMAL WILL BE POSSIBLE IN THE LATE MORNING AND EARLY AFTERNOON HOURS AS WE TRANSITION THROUGH ASTRONOMICAL HIGH TIDE. THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. && $$ ALZ064-FLZ002-004-006-232130- /O.CON.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/ LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 825 AM CDT SAT MAY 23 2009 THE INCREASED SOUTHERLY WINDS WILL BRING COASTAL WATER LEVELS UP THROUGH THIS AFTERNOON. MINOR COASTAL FLOODING WITH TIDES POSSIBLY UP TO 2 TO 3 FEET ABOVE NORMAL WILL BE POSSIBLE IN THE LATE MORNING AND EARLY AFTERNOON HOURS AS WE TRANSITION THROUGH ASTRONOMICAL HIGH TIDE. SWELLS MOVING IN FROM OFFSHORE WILL ALSO BRING THE POSSIBILITY OF SOME HIGHER WAVE RUN-UP ALONG THE GULF BEACHES. THIS COULD RESULT IN SOME MINOR BEACH EROSION AND SOME MINOR COASTAL FLOODING PARTICULARLY AT PREVIOUSLY ERODED AREAS SUCH AS THE WEST END OF DAUPHIN ISLAND. IN ADDITION TO THE POSSIBILITY OF MINOR COASTAL FLOODING AND BEACH EROSION...THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. $$
000 WHUS44 KMOB 231609 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1109 AM CDT SAT MAY 23 2009 ...DANGEROUS COASTAL FLOODING AND BEACH EROSION CONTINUES TO AFFECT COASTAL MOBILE COUNTY ESPECIALLY THE WEST END OF DAUPHIN ISLAND... ...MINOR COASTAL FLOODING AND BEACH EROSION WILL CONTINUE ALONG THE NORTHWEST FLORIDA COAST AND COASTAL BALDWIN COUNTY ALABAMA... ...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES... .A LOW PRESSURE SYSTEM CENTERED NEAR THE ALABAMA/MISSISSIPPI STATE LINE OVER NORTHEAST JACKSON COUNTY MISSISSIPPI WILL MOVE SLOWLY NORTH TO NORTHWEST TODAY. AS THE LOW MOVES NORTH...GUSTY SOUTHERLY WINDS AT 20 TO 30 MPH WILL GRADUALLY SUBSIDE. UNTIL THE WINDS SUBSIDE...THE STRONG SOUTHERLY FLOW WILL RESULT IN DANGEROUS COASTAL FLOODING OVER COASTAL MOBILE COUNTY ALABAMA ESPECIALLY THE WEST END OF DAUPHIN ISLAND WITH SOME MINOR COASTAL FLOODING AND BEACH EROSION OVER THE NORTHWEST FLORIDA PANHANDLE AND COASTAL BALDWIN COUNTY ALABAMA. THE INCREASED SOUTHERLY WINDS WITH HIGHER WAVES BREAKING IN THE SURF ZONE WILL PRODUCE STRONG AND VERY DANGEROUS RIP CURRENTS AT AREA BEACHES. ALZ063-232300- /O.CON.KMOB.CF.W.0001.000000T0000Z-090523T2300Z/ LOWER MOBILE- 1109 AM CDT SAT MAY 23 2009 ...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. INCREASED SOUTHERLY WINDS AND SWELLS WILL CONTINUE TO BRING COASTAL WATER LEVELS UP AND ONTO BEACH AREAS OF MOBILE COUNTY...ESPECIALLY THE WEST END OF DAUPHIN ISLAND...THROUGH THIS AFTERNOON. FLOODED ROADWAYS CONTINUE TO BE REPORTED OVER THE WEST END OF DAUPHIN ISLAND...AND NEAR CEDAR POINT FISHING PIER...ALABAMA PORT...AND IN COASTAL PORTIONS OF BAYOU LA BATRE. MAJOR BEACH EROSION AND COASTAL FLOODING PARTICULARLY AT PREVIOUSLY ERODED AREAS WILL CONTINUE UNTIL THE STRONG SOUTHERLY WINDS SUBSIDE LATER TODAY. TIDES OF 2 TO 3 FEET ABOVE NORMAL WILL GRADUALLY DECREASE DURING THE DAY. THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. && $$ ALZ064-FLZ002-004-006-240000- /O.CON.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/ LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1109 AM CDT SAT MAY 23 2009 INCREASED SOUTHERLY WINDS WILL BRING COASTAL WATER LEVELS UP THROUGH THIS AFTERNOON. MINOR COASTAL FLOODING WITH TIDES POSSIBLY UP TO 1 TO 2 FEET ABOVE NORMAL WILL GRADUALLY DECREASE DURING THE REMAINDER OF THE DAY. SWELLS MOVING IN FROM OFFSHORE WILL ALSO BRING THE POSSIBILITY OF SOME HIGHER WAVE RUN-UP ALONG THE GULF BEACHES. THIS COULD RESULT IN SOME MINOR BEACH EROSION AND MINOR COASTAL FLOODING. IN ADDITION TO THE POSSIBILITY OF MINOR COASTAL FLOODING AND BEACH EROSION...THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. $$
000 WHUS44 KMOB 231838 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 138 PM CDT SAT MAY 23 2009 ...MINOR COASTAL FLOODING AND BEACH EROSION WILL CONTINUE ALONG THE NORTHWEST FLORIDA COAST AND COASTAL ALABAMA... ...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES... .A LOW PRESSURE SYSTEM OVER EXTREME SOUTHEAST MISSISSIPPI WILL CONTINUE TO MOVE SLOWLY NORTHWESTWARD TODAY. AS THE LOW MOVES AWAY FROM THE AREA...GUSTY SOUTHEASTERLY WINDS AT 15 TO 25 MPH WILL GRADUALLY SUBSIDE. UNTIL THE WINDS SUBSIDE...THE ONSHORE FLOW WILL RESULT IN MINOR COASTAL FLOODING AND BEACH EROSION ALONG AREA BEACHES. THE INCREASED WINDS WITH HIGHER WAVES BREAKING IN THE SURF ZONE WILL PRODUCE STRONG AND VERY DANGEROUS RIP CURRENTS AT AREA BEACHES. ALZ063-240000- /O.CAN.KMOB.CF.W.0001.000000T0000Z-090523T2300Z/ /O.EXA.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/ LOWER MOBILE- 138 PM CDT SAT MAY 23 2009 ...COASTAL FLOOD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELED THE COASTAL FLOOD WARNING. ALTHOUGH THE COASTAL FLOOD WARNING HAS BEEN CANCELED...GUSTY SOUTHEASTERLY WINDS AT 15 TO 25 MPH AND TIDES AROUND 2 FEET ABOVE NORMAL WILL RESULT IN MINOR COASTAL FLOODING AND BEACH EROSION UNTIL THE WINDS SUBSIDE LATER TODAY. IN ADDITION TO THE POSSIBILITY OF MINOR COASTAL FLOODING AND BEACH EROSION...THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. $$ ALZ064-FLZ002-004-006-240000- /O.CON.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/ LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 138 PM CDT SAT MAY 23 2009 ...COASTAL FLOOD ADVISORY... GUSTY SOUTHEASTERLY WINDS AT 15 TO 25 MPH AND TIDES AROUND 2 FEET ABOVE NORMAL WILL RESULT IN MINOR COASTAL FLOODING AND BEACH EROSION UNTIL THE WINDS SUBSIDE LATER TODAY. IN ADDITION TO THE POSSIBILITY OF MINOR COASTAL FLOODING AND BEACH EROSION...THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. $$
000 WHUS44 KMOB 232003 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 303 PM CDT SAT MAY 23 2009 ...THE COASTAL FLOOD ADVISORY FOR ALABAMA AND THE NORTHWEST FLORIDA COAST HAS BEEN CANCELED... .AS THE LOW PRESSURE SYSTEM CONTINUES TO DRIFT SLOWLY NORTHWESTWARD ACROSS EXTREME SOUTHEAST MISSISSIPPI...THE ONSHORE FLOW AFFECTING THE COASTAL AREAS HAS DECREASED WITH TIDAL LEVELS FALLING BELOW LEVELS ASSOCIATED WITH MINOR COASTAL FLOODING. NO COASTAL FLOODING OR SIGNIFICANT BEACH EROSION IS EXPECTED...THUS THE COASTAL FLOOD ADVISORY HAS BEEN CANCELED. ALZ063-064-FLZ002-004-006-232115- /O.CAN.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 303 PM CDT SAT MAY 23 2009 ...COASTAL FLOOD ADVISORY HAS BEEN CANCELLED... AS THE LOW PRESSURE SYSTEM CONTINUES TO DRIFT SLOWLY NORTHWESTWARD ACROSS EXTREME SOUTHEAST MISSISSIPPI...THE ONSHORE FLOW AFFECTING THE COASTAL AREAS HAS DECREASED WITH TIDAL LEVELS CONTINUING TO FALL BELOW LEVELS ASSOCIATED WITH MINOR COASTAL FLOODING. NO COASTAL FLOODING OR SIGNIFICANT BEACH EROSION IS EXPECTED...THUS THE COASTAL FLOOD ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this coastal flood statement went out at May 23, 12:00 AM EDT, 4 minutes earlier.
Area forecast discussion, May 23, 12:00 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1100 PM CDT FRI MAY 22 2009
.UPDATE...UPPER AIR ANALYSIS OF STREAMLINES AT H30 THIS EVENING
SHOWS AXIS OF HIGH LEVEL TROF ACROSS THE YUCATAN WHICH HAS ALLOWED
FOR A BIT MORE OF AN ANTICYCLONE ALOFT TO NOSE WWD OVER THE SE U.S.
AND NE GULF. THIS HAS SUPPORTED THE FORMATION OF DEEPER
CONVECTION/COLDER CLOUD TOPS CLOSER TO THE GULF SURFACE LOW CENTER...WHICH
WAS POSITIONED ABOUT 200 MILES SOUTH OF PENSACOLA FL. WITH THE DEEP
CONVECTION...THERE IS A BIT MORE CONCERN THAT LATENT HEAT RELEASE
PROCESSES WILL FAVOR A SYSTEM THAT COULD BE TAKING ON WARM
CORE=>TROPICAL CHARACTERISTICS. THE LATEST OUTLOOKS BY THE NATIONAL
HURRICANE CENTER ARE NOW DEFINING THIS LOW AS THE FIRST POTENTIAL
CANDIDATE OF THE 2009 ATLANTIC BASIN SEASON TO BE CLASSIFIED A
TROPICAL CYCLONE...WITH A 30 TO 50 PERCENT (MEDIUM) CHANCE OF
DEVELOPMENT BEFORE COMING ASHORE SAT.
FCSTRS HAVE MADE SOME TWEAKS TO POP/WX/AND QPF GRIDS OUT OF
RESPECT FOR THE NWD PROPAGATION OF DEEP LAYER LIFT AND THE LOW
TRACK THROUGH SAT.
.MARINE...LATEST MARINE DATA COLLECTION PLATFORMS ALONG WITH RADAR
TRENDS OVER THE AL/NW FL WATERS INDICATE TO FORECASTERS A NEED TO
HOIST SMALL CRAFT ADVISORIES FOR MOBILE BAY. HAVE ADJUSTED WIND
GRIDS FOR THIS. WE WILL TAKE THIS ADVISORY OUT THROUGH 24.00 UTC AND
LEAVE THE OTHER AS IS THRU 24.03 UTC. IF LOW STAYS RELATIVELY STEADY
STATE...TIDES LOOK TO BE 1 TO 2 FEET ABOVE NORMAL THROUGH SAT.
HOWEVER...IF LOW STRENGTHENS THEN WE COULD BE DEALING WITH SOME
COASTAL FLOODING. WILL BE ISSUING A COASTAL FLOOD STATEMENT TO
CONVEY THE POSSIBILITIES. STAY TUNED FOR THE VERY LATEST UPDATES ON
THE GULF LOW. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 66 79 67 82 / 80 80 60 70
PENSACOLA 69 80 70 82 / 90 80 60 70
DESTIN 71 78 72 79 / 90 80 60 70
EVERGREEN 64 79 65 82 / 80 80 60 70
WAYNESBORO 63 79 64 83 / 70 80 60 70
CAMDEN 63 78 65 82 / 80 90 70 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
&&Hazardous weather outlook, May 22, 9:50 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 850 PM CDT FRI MAY 22 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 850 PM CDT FRI MAY 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE ...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND SATURDAY. A LOW PRESSURE SYSTEM CENTERED 200 MILES SOUTH OF THE ALABAMA AND NORTHWEST FLORIDA GULF COASTS WILL MOVE SLOWLY NORTHWARD THROUGH SATURDAY. THERE IS A CHANCE THAT THIS LOW PRESSURE SYSTEM COULD BRIEFLY BECOME A TROPICAL DEPRESSION BEFORE MAKING LANDFALL ALONG THE CENTRAL GULF COAST ON SATURDAY. BANDS OF RAIN AND THUNDERSTORMS ON THE NORTH SIDE OF THIS LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT THE CENTRAL GULF COAST REGION THROUGH LATE SATURDAY. THE RAINFALL WILL BE LOCALLY HEAVY AT TIMES...ESPECIALLY FOR AREAS SOUTH OF HIGHWAY 84. THIS LOCALIZED HEAVY RAINFALL COULD RESULT IN FLOODING OF POORLY DRAINED AREAS AND CREEKS. STRONG NORTHEAST TO EAST WINDS OVER THE MARINE AREA WILL CONTINUE THROUGH SATURDAY. SEAS RANGING FROM 5 TO 7 FEET OVER NEAR SHORE GULF WATERS AND UP TO 10 FEET WELL OFFSHORE WILL CONTINUE. A SMALL CRAFT ADVISORY CONTINUES FOR THE ENTIRE MARINE AREA. THE INCREASED WINDS NEAR SHORE...AND RESULTANT INCREASED WAVE PERIODS...HAS ALSO RESULTED IN A HIGH RISK FOR DANGEROUS RIP CURRENTS IN THE SURF ZONE AT AREA BEACHES. SOME MINOR EROSION OF GULF BEACHES COULD ALSO OCCUR AS LONG PERIOD SWELLS RESULT IN ABOVE NORMAL WAVE RUN-UP. SOME MINOR COASTAL FLOODING COULD ALSO RESULT AS THE WINDS BECOME MORE SOUTHERLY SATURDAY...ESPECIALLY AROUND HIGH TIDE IN THE MID TO LATE MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY. LOCALLY HEAVY RAINFALL MAY OCCUR THIS WEEKEND. THROUGH MONDAY...A TOTAL OF 4 TO 5 INCHES OF RAIN MAY FALL WITH ISOLATED HIGHER AMOUNTS POSSIBLE...WITH THE HIGHER TOTALS FORECAST FROM THE SOUTHERN SECTIONS OF THE ALABAMA COASTAL COUNTIES INTO SOUTHEAST MISSISSIPPI. SINCE THE RAIN IS EXPECTED TO FALL OVER A 2 TO 3 DAY PERIOD...THE IMPACT ON AREA RIVERS WILL BE SLOWER TO OCCUR BUT SOME FLOOD WARNINGS MAY BE REQUIRED AS THE EVENT UNFOLDS. THE HIGH RISK OF RIP CURRENTS IN THE SURF ZONE AT AREA BEACHES WILL CONTINUE OVER THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED...
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:47 AM EDT | Severe Thunderstorm Warning | MOB | Okaloosa | 58 min |
| May 23, 12:11 AM EDT | Special Marine Warning | MOB | 94 min | |
| May 23, 1:39 AM EDT | Special Marine Warning | MOB | 2 hr | |
| May 23, 3:30 AM EDT | Special Marine Warning | MOB | 2 hr | |
| May 23, 4:53 AM EDT | Flash Flood Watch | MOB | Washington | 15 hr |
| May 23, 6:19 AM EDT | Special Marine Warning | MOB | 116 min | |
| May 23, 8:40 AM EDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 23, 9:25 AM EDT | Coastal Flood Warning | MOB | 5 hr | |
| May 23, 9:35 AM EDT | Flash Flood Warning | MOB | Mobile | 5 hr |
| May 23, 9:44 AM EDT | Severe Thunderstorm Warning | MOB | Mobile | 31 min |
| May 23, 9:46 AM EDT | Special Marine Warning | MOB | 89 min | |
| May 23, 10:00 AM EDT | Special Marine Warning | MOB | 90 min | |
| May 23, 10:14 AM EDT | Special Marine Warning | MOB | 31 min | |
| May 23, 10:17 AM EDT | Special Marine Warning | MOB | 43 min | |
| May 23, 11:11 AM EDT | Wind Advisory | MOB | Washington | 5 hr |
| May 23, 11:49 AM EDT | Special Marine Warning | MOB | 26 min |
Nearby
Coastal Flood Statements in Florida, 2009Coastal Flood Statements in Alabama, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.